Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 25, 2019, 9:16 PM EDT for Darke County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 9:16 PM EDT (01:16 UTC)
- Expired
- Apr 25, 2019, 9:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Darke County, OH
The radar
The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
426
WFUS51 KILN 260116
TORILN
OHC037-260145-
/O.NEW.KILN.TO.W.0016.190426T0116Z-190426T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
916 PM EDT THU APR 25 2019
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northwestern Darke County in west central Ohio...
* Until 945 PM EDT.
* At 915 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Union City, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Union City, Eldora Speedway, North Dayton, Rose Hill and Cosmos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4035 8472 4032 8462 4020 8481 4033 8480
4035 8478
TIME...MOT...LOC 0115Z 217DEG 20KT 4024 8483
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$2 follow-up statements
685
WWUS51 KILN 260127
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
927 PM EDT THU APR 25 2019
OHC037-260145-
/O.CON.KILN.TO.W.0016.000000T0000Z-190426T0145Z/
Darke OH-
927 PM EDT THU APR 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHWESTERN DARKE COUNTY...
At 926 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Union City, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
North Dayton and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4035 8472 4033 8466 4027 8480 4033 8480
4035 8478
TIME...MOT...LOC 0126Z 217DEG 20KT 4029 8478
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$853
WWUS51 KILN 260137
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
937 PM EDT THU APR 25 2019
OHC037-260147-
/O.EXP.KILN.TO.W.0016.000000T0000Z-190426T0145Z/
Darke OH-
937 PM EDT THU APR 25 2019
...THE TORNADO WARNING FOR NORTHWESTERN DARKE COUNTY WILL EXPIRE AT
945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 4035 8472 4033 8466 4027 8480 4033 8480
4035 8478
TIME...MOT...LOC 0137Z 217DEG 20KT 4034 8473
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:43 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 25, 7:43 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 743 PM EDT Thu Apr 25 2019 .SYNOPSIS... Showers and a few thunderstorms will be possible through tonight as a low pressure system moves through the Ohio Valley. A cold front will push east across the area on Friday with a drier, cooler air mass moving into the region behind it. Another low pressure system will bring additional rain chances to the area later Saturday afternoon into Saturday night. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A warm front is pushing north into our area this afternoon and currently looks to be up to about the Ohio River. To the north of this, we are continuing to see some occasional rain showers persist across much of our northern fa. Mid level energy moving out of the mid Mississippi Valley will help a developing surface low pressure system lift northeast across the Ohio Valley through tonight. This will be accompanied by a strengthening 40 knot low level jet that will rotate up across our area through this evening/overnight. This will allow for the shower activity to become more widespread as we head into this evening and tonight. Some weak instabilities will also be in place across the area into tonight so will continue with a mention of some embedded thunderstorms, mainly into this evening. As the low lifts northeast across the area, a trailing cold front will push in from the northwest late tonight with perhaps a decreasing trend in pcpn coverage across our far west late. The NAM/ CMC and several of the 12Z higher res models are suggesting some heavier rain swaths with some localized amounts of 2 to 3 inches possible. The GFS and the ECMWF are not as aggressive, with the ECMWF keeping the heaviest swath to our northwest. FFG is on the higher side with 6 hour guidance generally in the 2 to 2.5 inch range. Considered going with a flood watch across parts of our northwest to account for this. However, with some uncertainty between the models in the location of the heaviest swaths and the latest RAP and HRRR continuing to shift farther to the northwest, have opted to hold off on a watch. That being said, think there is potential to see a fair amount of flood advisory type issues tonight and will continue to mention this threat in the HWO. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... The mid/upper level trough axis will shift off to the east through the day on Friday with the surface low shifting off to our northeast and the cold front moving east of our area. This will lead to a decreasing trend in pcpn from west to east as we progress through the day. As drier air moves in, we will also see at least some partial clearing work in from the west through the afternoon. In developing low level CAA behind the front, winds will be on the increase and become gusty. Have trended a little closer to the more mixy GFS, with wind gusts in the 30 to 35 mph range possible. Highs on Friday will be in the upper 50s to lower 60s. Mainly clear skies are expected for Friday night with lows ranging from the upper 30s in the north to the lower 40s in the south. It does look like the gradient will help keep the winds up enough through the night to limit any frost development across the north Friday night. && .LONG TERM /SATURDAY THROUGH THURSDAY/... An unsettled weather pattern will be in place for this weekend and into next week with multiple systems moving through the region. Although dry conditions will start out the day on Saturday an approaching low pressure system will bring precipitation chances to the region beginning during the afternoon hours on Saturday. Precipitation will taper off Sunday morning. Instability is limited during this time and therefore generally kept any thunder mention out of this time period or at a minimum. Clouds will decrease for Sunday evening into the first part of Sunday night. There is the potential for some frost across central Ohio if winds decrease for a long enough period of time. At time point limited frost mention to central Ohio and kept it patchy. The dry weather for Sunday night will be short lived as precipitation chances move back into the region for Monday and remain in place through the week. Warmer temperatures will be in place during this time with highs generally in the 60s in 70s. A few 80 degree temperatures will also be possible near and south of the Ohio River on Wednesday and Thursday. There is at least some instability each day and therefore have a thunder mention in the forecast as well. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Flight conditions will be affected by weather associated with low pressure moving from Central Indiana to Northwest Ohio. Showers and thunderstorms will be accompanied by IFR visibilities, and wind gusts as high as 35 knots this evening at CVG and LUK. Thunderstorms may decrease in strength overnight, while showers increase in coverage, and MVFR ceilings become widespread. As the low lifts north on Friday, winds from the northwest will increase in speed with gusts over 30 knots. VFR should arrive Friday afternoon as high pressure moves closer, while wind speeds gradually subside by Friday evening. OUTLOOK...MVFR conditions will be possible on Saturday night into Sunday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Novak AVIATION...Coniglio
Hazardous weather outlook, Apr 25, 4:30 AM EDT, 16 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 430 AM EDT Thu Apr 25 2019 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-260830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike- 430 AM EDT Thu Apr 25 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. A strong upper level system will bring the chance of moderate to heavy precipitation to the region through tonight. This will lead to the potential for isolated flooding issues as rainfall amounts between 1.50 and 2 inches are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ100-OHZ088-260830- Lewis-Scioto- 430 AM EDT Thu Apr 25 2019 This Hazardous Weather Outlook is for Northeast Kentucky and South Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 7:57 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
757 PM EDT THU APR 25 2019
INZ074-075-080-KYZ089>091-094-095-260030-
Switzerland IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-Owen KY-
Gallatin KY-Grant KY-
757 PM EDT THU APR 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHERN
DEARBORN...SWITZERLAND...EASTERN CARROLL...BOONE...NORTHWESTERN
GRANT...CENTRAL OWEN AND GALLATIN COUNTIES UNTIL 830 PM EDT...
At 757 PM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles south of Dillsboro to 7 miles southwest of
Owenton, moving northeast at 60 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Cincinnati, Florence, Lawrenceburg, Greendale, Aurora, Walton, Rising
Sun, Hidden Valley, Oakbrook, Burlington, Union, Crittenden, Dry
Ridge, Vevay, Warsaw, Owenton, Dillsboro, Shawnee, Kentucky Speedway
and Wilmington.
This includes the following Interstates...
I-71 in Kentucky between mile markers 48 and 77.
I-75 in Kentucky between mile markers 161 and 166, and between mile
markers 170 and 182.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8493 3846 8492 3843 8495 3852 8500
3851 8502 3855 8500 3857 8504 3893 8517
3893 8513 3896 8513 3921 8482 3911 8482
3915 8474 3910 8466 3892 8460 3880 8462
3879 8456 3876 8455 3842 8488
TIME...MOT...LOC 2357Z 219DEG 54KT 3892 8510 3846 8494Special weather statement, Apr 25, 8:15 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Wilmington OH 815 PM EDT THU APR 25 2019 OHZ054-055-260045- Madison OH-Franklin OH- 815 PM EDT THU APR 25 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND EASTERN MADISON COUNTIES UNTIL 845 PM EDT... At 815 PM EDT, radar indicated a strong thunderstorm near London, moving northeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Penny size hail... Locations impacted include... London, Jefferson, West Jefferson, Lake Darby, Lafayette, Newport, Interstate 70 at US Route 42, Georgesville, Madison Lake and Lilly Chapel. This includes I-70 in Ohio between mile markers 78 and 89. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3976 8344 3982 8352 4008 8330 3994 8314 TIME...MOT...LOC 0015Z 221DEG 28KT 3983 8343
Local storm report, Apr 25, 8:29 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 3 E LONDON 39.89N 83.38W
04/25/2019 M0.50 INCH MADISON OH TRAINED SPOTTER
&&
JEGLocal storm report, Apr 25, 8:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 SW BENHAM 38.97N 85.25W
04/25/2019 RIPLEY IN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ONE HOUSE DESTROYED AT 700 SOUTH
AND LEMON ROAD AND A LARGE TREE AND POWER POLES DOWN ON
WEST COUNTY ROAD 800 SOUTH. THE DAMAGE WAS REPORTED ALONG
A SOUTHWEST TO NORTHEAST PATH. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Apr 25, 9:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG HAMILTON 39.40N 84.56W
04/25/2019 BUTLER OH PUBLIC
20 FT TALL TREE WITH A 1-2 FT BASE FELL DOWN.
&&
JEGSpecial weather statement, Apr 25, 9:07 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
907 PM EDT THU APR 25 2019
OHZ070-071-077-078-260145-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
907 PM EDT THU APR 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER...NORTHWESTERN CLERMONT AND WARREN
COUNTIES UNTIL 945 PM EDT...
At 907 PM EDT, radar indicated strong thunderstorms along a line
extending from West Chester to Montgomery to Concorde Hills, moving
northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Mason, Lebanon, Springboro, Sharonville, Monroe, Blue Ash, Loveland,
Montgomery, Madeira, Milford, West Chester, Mariemont, Waynesville,
Terrace Park, Morrow, Camp Dennison, Highpoint, Remington, Plainville
and Concorde Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 13 and 40.
I-75 in Ohio between mile markers 19 and 26.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3958 8418 3958 8410 3954 8405 3941 8399
3913 8436 3921 8438 3932 8444
TIME...MOT...LOC 0107Z 217DEG 44KT 3932 8440 3926 8436 3919 8434The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:15 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
| Apr 25, 9:07 PM EDT | Special Weather Statement | ILN | Warren | 38 min |
| Apr 25, 10:02 PM EDT | Tornado Warning | ILN | Darke | 13 min |
| Apr 25, 10:14 PM EDT | Tornado Warning | ILN | Darke | 31 min |
| Apr 25, 10:43 PM EDT | Tornado Warning | ILN | Darke, Mercer | 32 min |
| Apr 25, 10:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Apr 25, 11:21 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer | 3 hr |
| Apr 26, 2:43 AM EDT | Areal Flood Warning | ILN | Auglaize, Darke, Mercer | 60 hr |
| Apr 26, 3:09 AM EDT | River Flood Warning | ILN | Hamilton | 4 hr |
| Apr 26, 10:25 AM EDT | River Flood Warning | ILN | Adams | 10 hr |
| Apr 26, 11:34 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.